Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Deformations of Lie subgroups


Author: Don Coppersmith
Journal: Trans. Amer. Math. Soc. 233 (1977), 355-366
MSC: Primary 22E15
DOI: https://doi.org/10.1090/S0002-9947-1977-0457621-1
MathSciNet review: 0457621
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give rigidity and universality theorems for embedded deformations of Lie subgroups. If $ K \subset H \subset G$ are Lie groups, with $ {H^1}(K,g/h) = 0$, then for every $ {C^\infty }$ deformation of H, a conjugate of K lies in each nearby fiber $ {H_s}$. If $ H \subset G$ with $ {H^2}(H,g/h) = 0$, then there is a universal ``weak'' analytic deformation of H, whose base space is a manifold with tangent plane canonically identified with $ \operatorname{Ker} {\delta ^1}$.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin, On the solutions of analytic equations, Invent. Math. 5 (1968), 277-291. MR 38 #344. MR 0232018 (38:344)
  • [2] A. Douady and M. Lazard, Espaces fibrés en algèbres de Lie et en groupes, Invent Math. 1 (1966), 133-151. MR 33 #5787. MR 0197622 (33:5787)
  • [3] G. Hochschild and G. D. Mostow, Cohomology of Lie groups, Illinois J. Math. 6 (1962), 367-401. MR 26 #5092. MR 0147577 (26:5092)
  • [4] R. W. Richardson, Jr., Deformations of Lie subgroups and the variation of isotropy subgroups, Acta Math. 129 (1972), 35-73. MR 45 #8771. MR 0299723 (45:8771)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E15

Retrieve articles in all journals with MSC: 22E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0457621-1
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society